Leg pain

Hi All, just wondering if anyone experienced bone pain while having Frilgrastim injections for boosting white cell count. I have really bad pain at times in right buttock, hip and in long bone on outside of lower leg. I can hardly sit or lie down. Trying paracetamol and Ibuprofen but it seems to take a while to work and then just for a few hours. Any advice please.

Hope everyone manages to have a good Christmas.

Sue x

8 Replies

oldestnewest
  • Hi Sue, I did experience some leg pain after these injections and had been warned by the district nurse that this does happen. Yours does sound more severe so it might be worth mentioning at your next appointment and maybe asking about stronger painkillers.

    Love Mary xx

  • Hi Sue - you poor thing! My consultant told me these injections were painful, but I thought she was exaggerating, because I didn't have any pain at all. The worst bit was having to inject myself in the tum for three days at a time. Do you have a cancer nurse specialist you could talk to at your hospital, or a sympathetic GP? Even a friendly pharmacist? I don't suppose you feel much like travelling anywhere at the moment, though. Co-codamol can be effective, but might cause some constipation. I hope that the pain eases off soon and that your white cell count rises soon.

    Happy Christmas to you too.

    Deb xx

  • Hi there I too suffered with leg pain after the injections in fact I felt like I had the flu. It does seem to stop when you finish the injections.

    Regards Sue

  • Hi Sue I have been experiencing a lot of pain since having the injection it seems to take about 10 days, this time I am getting it in my joints mostly in my right shoulder and neck and also my spine goes into a spasm has anybody else had these symptoms Janis

  • I had most of those symptoms. The lower back spasms were the worst. Luckily that was only after the 1st injection. The 2nd, 3rd & 4th were the neck & shoulders. I mainly got leg pain from the chemo.

    Patty

  • I didn't get bone pains in my limbs but in the base of my spine. The pain started at the bottom of my spine and would shoot upwards towards my head in sharp pulses. Very painful and would take me by suprise, very embarrassing when I was out as the pains made me jerk. K xxxx

  • HI. Like yourself, I also got those dreadful leg and foot pains from the injection (Neulasta) and this was on top of pain from one of my chemo drugs (Taxol) and I just took pain killers and rested. I also used acupuncture to get some relief - one session before treatment and another session a day or two after treatment. This made it more bearable - but I was warned about the pain and managed : just about managed though.

    If you can manage, another thing I used was the old cold compress of bags of frozen peas - and lying on my back with my legs up straight resting against a wall.

    I know that pain passes in time, but it sure is tough when going through it.

    With best wishes for Christmas and I do hope you will enjoy the festive season.

    Daisies xxx

  • Similar to others, there was a particular point in the chemo cycle which overlapped with the injections which I found excruciating. One suggestion from this site which helped was Epsom Salt baths. Don't get the salts from Boots - they're in small packages and very expensive. Try and independent chemist. I also started using the complementary therapies at the hospital - especially massage - around the dates I thought it would be worth. They will concentrate on the areas of your body giving problems.

    Good luck!

You may also like...